Skip to main content

Research Repository

Advanced Search

A conjugate class of utility functions for sequential decision problems

Houlding, B.; Coolen, F.P.A.; Bolger, D.

A conjugate class of utility functions for sequential decision problems Thumbnail


Authors

B. Houlding

D. Bolger



Abstract

The use of the conjugacy property for members of the exponential family of distributions is commonplace within Bayesian statistical analysis, allowing for tractable and simple solutions to problems of inference. However, despite a shared motivation, there has been little previous development of a similar property for using utility functions within a Bayesian decision analysis. As such, this article explores a class of utility functions that appear to be reasonable for modeling the preferences of a decisionmaker in many real-life situations, but that also permit a tractable and simple analysis within sequential decision problems.

Journal Article Type Article
Acceptance Date Apr 1, 2015
Online Publication Date Apr 7, 2015
Publication Date Sep 1, 2015
Deposit Date Sep 29, 2015
Publicly Available Date Apr 7, 2017
Journal Risk Analysis
Print ISSN 0272-4332
Electronic ISSN 1539-6924
Publisher Wiley
Peer Reviewed Peer Reviewed
Volume 35
Issue 9
Pages 1611-1622
DOI https://doi.org/10.1111/risa.12359
Keywords Decision analysis, Matched updating, Normative choice theory, Preference modeling, Risk analysis, Utility theory.
Public URL https://durham-repository.worktribe.com/output/1430712

Files

Accepted Journal Article (1.5 Mb)
PDF

Copyright Statement
This is the accepted version of the following article: Houlding, B., Coolen, F. P. A. and Bolger, D. (2015), A Conjugate Class of Utility Functions for Sequential Decision Problems. Risk Analysis, 35(9): 1611-1622, which has been published in final form at http://dx.doi.org/10.1111/risa.12359. This article may be used for non-commercial purposes in accordance With Wiley Terms and Conditions for self-archiving.






You might also like



Downloadable Citations